Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drugs that can cause false negative ELISA or viral load tests
Sep 28, 2003

I read an article indicating that antidepressants can inhibit immune function and therefore delay or prevent production of HIV antibodies - therefore causing a false negative ELISA test.

Any validity to this? Do antidepressants cause false ELISA tests or affect viral load? If not, any meds besides HAART (such as Vicodin or Clonazepan?) that could affect antibody production or viral load detection?

Many thanks.

Response from Dr. Frascino

Hello,

Antidepressants, vicodin, clonazepan? Liza with a "Z" is that you??? Hi honey, sorry about the recent divorce.

To answer your question -- No, antidepressants do not affect HIV test results.

So, Liza, I heard your recent hubby said the same thing as all your past ones on your wedding night: "No hard feelings!"

Take care dearie, and remember life is a cabaret! (And when you go, I'm sure it'll be just like Elsie!)

Dr. Bob



Previous
hand shake
Next
Warm Fuzzy's for your Week

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement